Alert archive / Texas / Heat Advisories in 2011
Heat Advisory 3, NWS Shreveport, LA
NWS Shreveport, LA issued this heat advisory at Jul 9, 2011, 4:26 AM CDT for 21 counties in Texas; 17 parishes in Louisiana; 9 counties in Arkansas. It took effect at Jul 9, 2011, 10:00 AM CDT. It was in force for 5 days.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2011, 4:26 AM CDT (09:26 UTC)
- In effect from
- Jul 9, 2011, 10:00 AM CDT
- Expired
- Jul 14, 2011, 8:00 PM CDT
- In force
- 5 days
- Issued by
- NWS Shreveport, LA
All 47 counties
Columbia County, AR, Hempstead County, AR, Howard County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Nevada County, AR, Sevier County, AR, Union County, AR, Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, Caldwell Parish, LA, Claiborne Parish, LA, De Soto Parish, LA, Grant Parish, LA, Jackson Parish, LA, LaSalle Parish, LA, Lincoln Parish, LA, Natchitoches Parish, LA, Ouachita Parish, LA, Red River Parish, LA, Sabine Parish, LA, Union Parish, LA, Webster Parish, LA, Winn Parish, LA, Angelina County, TX, Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Nacogdoches County, TX, Panola County, TX, Red River County, TX, Rusk County, TX, Sabine County, TX, San Augustine County, TX, Shelby County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 16 km from the middle of the area, began a volume at 09:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this heat advisory went out at Jul 8, 3:33 PM CDT, 12 hours 53 minutes earlier.
Area forecast discussion, Jul 8, 3:33 PM CDT, 12 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 333 PM CDT FRI JUL 8 2011 .DISCUSSION... WE HAVE HAD A QUIET AFTERNOON AS RADAR REMAINS CLEAR ACROSS THE ARKLATEX. HEAT WILL CONTINUE TO BE THE MAJOR WEATHER CHARACTERISTIC THIS PERIOD...AS AN UPPER RIDGE CURRENTLY CENTERED OVER THE TEXAS PANHANDLE CONTINUES TO PROVIDE THE MOST INFLUENCE. THE MODELS HAVE THE RIDGE SLOWLY SHIFTING EAST THIS WEEKEND...SETTING THE AREA UP FOR EVEN HOTTER AND DRIER CONDITIONS. TRIPLE DIGIT TEMPS WILL BECOME EVEN MORE COMMON ACROSS THE AREA...AND A HEAT ADVISORY WILL PROBABLY BE NEEDED BEFORE THE WEEKEND IS FINISHED. RAIN WILL BE GETTING HARDER TO COME BY...BUT WE LEAVE 20 CENTS GENERALLY IN THE EXTENDED PACKAGE JUST TO KEEP SOME HOPE GOING. TEMPS ARE IN DECENT RANGE OF GUIDANCE...THUS THE SEVEN DAY FORECAST REMAINS FAIRLY CONSISTENT. ELEVEN && .AVIATION... VFR FLIGHT CATEGORIES WILL PREVAIL ACROSS THE FOUR STATE REGION FOR THE NEXT 24 HOURS OR THROUGH 10/00 UTC. ISOLATED CONVECTION IS POSSIBLE...MAINLY BETWEEN 21Z AND 09/02Z EACH DAY...BUT AREA COVERAGE AREA WILL BE SMALL. OTHERWISE...EXPECT SCATTERED CLOUDS TO BE AROUND OR ABOVE 6 KFT. SURFACE WINDS MOSTLY SOUTHWEST BETWEEN 8 AND 12 KNOTS. /14/ && .PRELIMINARY POINT TEMPS/POPS... SHV 76 100 77 100 76 / 10 10 10 20 10 MLU 74 99 75 99 75 / 10 20 10 20 10 DEQ 74 100 74 99 73 / 10 10 10 20 10 TXK 75 100 76 100 76 / 10 10 10 20 10 ELD 74 99 75 100 75 / 10 10 10 20 10 TYR 75 100 76 100 75 / 10 10 10 20 10 GGG 75 100 76 100 75 / 10 10 10 20 10 LFK 74 98 74 99 74 / 10 20 20 20 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 11/14
Hazardous weather outlook, Jul 8, 11:25 AM CDT, 17 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1125 AM CDT FRI JUL 8 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-091200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1125 AM CDT FRI JUL 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA THIS AFTERNOON. A FEW ISOLATED STORMS MAY BECOME SEVERE. DAMAGING WINDS...HEAVY RAINFALL...AND DANGEROUS LIGHTNING WILL BE THE PRIMARY THREATS. IN ADDITION...HEAT INDEX VALUES WILL APPROACH OR EXCEED 100 DEGREES THIS AFTERNOON ACROSS MUCH OF THE AREA WHICH WILL INCREASE THE CHANCE FOR HEAT RELATED INJURIES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... CHANCES FOR ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH THE MIDDLE OF NEXT WEEK. ANY STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING DAMAGING LIGHTNING...HEAVY RAINFALL...AND STRONG DOWNBURST WINDS. IN ADDITION...HOT TEMPERATURES WILL COMBINE WITH INCREASING MOISTURE TO PRODUCE HEAT INDEX VALUES ABOVE 100 DEGREES. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER...SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. ELEVEN
Nearby
Heat Advisories in Texas, 2011Heat Advisories in Louisiana, 2011Heat Advisories in Arkansas, 2011Every heat advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.